Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 10, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 2, 2006, 3:53 AM CDT for 6 counties in Kansas; 24 counties in Nebraska. It took effect at Apr 2, 2006, 7:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2006, 3:53 AM CDT (08:53 UTC)
- In effect from
- Apr 2, 2006, 7:00 AM CDT
- Expired
- Apr 2, 2006, 7:36 PM CDT
- In force
- 13 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 020853 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 353 AM CDT SUN APR 2 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021700- /O.NEW.KGID.WI.Y.0010.060402T1200Z-060403T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 353 AM CDT SUN APR 2 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH BY MID MORNING WITH GUSTS TO AROUND 45 MPH. THE WINDS WILL CONTINUE INTO THIS EVENING BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS73 KGID 021640 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1140 AM CDT SUN APR 2 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 030200- /O.CON.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 1140 AM CDT SUN APR 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... SUSTAINED NORTHWEST WINDS AROUND 30 MPH...WITH GUSTS TO NEAR 50 MPH...WILL CONTINUE INTO SUNDAY EVENING ACROSS ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A WIND ADVISORY IS POSTED FOR THE ENTIRE AREA UNTIL 9 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 021911 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 211 PM CDT SUN APR 2 2006 KSZ005-006-017>019-NEZ060-072-073-082>084-030200- /O.UPG.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/ /O.NEW.KGID.HW.W.0001.060402T1911Z-060403T0200Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD... HOLDREGE...BEAVER CITY...ALMA...FRANKLIN 211 PM CDT SUN APR 2 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WEST NORTHWEST WINDS OF 40 MPH...WITH GUSTS TO NEAR 60 MPH...WILL CONTINUE INTO THE EARLY EVENING HOURS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. THE WINDS WILL DROP BELOW WARNING CRITERIA BY 9 PM. $$ KSZ007-NEZ039>041-046>049-061>064-074>077-085>087-030200- /O.CON.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/ JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...MANKATO...ORD...GREELEY...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 211 PM CDT SUN APR 2 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... SUSTAINED WEST NORTHWEST WINDS AROUND 30 MPH...WILL GUST OVER 40 MPH AT TIMES THROUGH EARLY EVENING. THE WINDS WILL DROP BELOW ADVISORY CRITERIA BY 9 PM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 030036 AAA NPWGID URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 736 PM CDT SUN APR 2 2006 KSZ005-006-017>019-NEZ060-072-073-082>084-030145- /O.CAN.KGID.HW.W.0001.000000T0000Z-060403T0200Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS- HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD... HOLDREGE...BEAVER CITY...ALMA...FRANKLIN 736 PM CDT SUN APR 2 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED OVER THE LAST FEW HOURS AND WILL NO LONGER REACH WARNING CRITERIA. NORTHWEST WINDS OF 20 TO 30 MPH CAN STILL BE EXPECTED THROUGH THIS EVENING BEFORE DECREASING DOWN INTO THE 10 TO 20 MPH RANGE AFTER MIDNIGHT. $$ KSZ007-NEZ039>041-046>049-061>064-074>077-085>087-030145- /O.CAN.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/ JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO- HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS- THAYER- INCLUDING THE CITIES OF...MANKATO...ORD...GREELEY...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY... GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER... GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON 736 PM CDT SUN APR 2 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED OVER THE LAST FEW HOURS AND WILL NO LONGER REACH ADVISORY CRITERIA. NORTHWEST WINDS OF 20 TO 30 MPH CAN STILL BE EXPECTED THROUGH THIS EVENING BEFORE DECREASING DOWN INTO THE 10 TO 20 MPH RANGE AFTER MIDNIGHT. $$ WESELY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:38 AM CDT, 15 minutes earlier.
Area forecast discussion, Apr 2, 3:38 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
338 AM CDT SUN APR 2 2006
.DISCUSSION...MAIN CONCERNS THIS MORNING WILL BE WHEN THE SHOWERS AND
THUNDERSTORMS END THIS MORNING AND WINDY CONDITIONS TODAY.
A FEW THUNDERSTORMS CONTINUE TO DEVELOP ALONG AN OUTFLOW BOUNDARY
THAT IS MOVING THROUGH THE FORECAST AREA EARLY THIS MORNING. ONCE
THESE THUNDERSTORMS MOVE OUT OF THE AREA...THAT SHOULD BE THE END.
DRIER AIR GETS PULLED INTO THE SYSTEM AND CUTS OFF THE MOISTURE.
CLOUDS WILL PROBABLY LINGER A LITTLE LONGER...AT LEAST UNTIL THE
UPPER TROUGH MOVES TO THE EAST.
THERE IS SIGNIFICANT SUBSIDENCE BEHIND THE UPPER TROUGH AND FAIRLY
STRONG WINDS AT 850MB. LAPSE RATES FROM 850 TO 900MB ARE GREATER
THAN 8 DEG C AND SHOULD ALLOW FOR THOROUGH MIXING OF THE WINDS ALOFT
TO THE SURFACE. EXPECT WINDS TO REACH ADVISORY CRITERIA THIS MORNING
AND CONTINUE INTO THIS EVENING. BY SUNSET THE WINDS ARE A LITTLE
LIGHTER AT 850MB BUT THAT IS WHEN THE SUBSIDENCE IS THE BEST.
BY MONDAY AN UPPER RIDGE IS BUILDING IN THE WEST AND SURFACE HIGH
PRESSURE BUILDS INTO THE CENTRAL PLAINS AGAIN. THE RIDGE AND SURFACE
HIGH CONTROL THE WEATHER EARLY IN THE WEEK.
BY WEDNESDAY ANOTHER LOW PRESSURE SYSTEM WILL BRING ANOTHER CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE AREA THAT CONTINUES THROUGH
THURSDAY NIGHT. HIGH PRESSURE TAKES CONTROL AGAIN GOING INTO THE
WEEKEND. MADE NO CHANGES TO WEDNESDAY AND BEYOND.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR NEZ039-NEZ040-NEZ041-NEZ046-NEZ047-NEZ048-NEZ049-NEZ060-
NEZ061-NEZ062-NEZ063-NEZ064-NEZ072-NEZ073-NEZ074-NEZ075-
NEZ076-NEZ077-NEZ082-NEZ083-NEZ084-NEZ085-NEZ086-NEZ087.
KS...WIND ADVISORY FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR KSZ005-KSZ006-KSZ007-KSZ017-KSZ018-KSZ019.
&&
JCBHazardous weather outlook, Apr 1, 11:04 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1104 PM CST SAT APR 1 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1104 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT. ALTHOUGH SEVERE WEATHER WILL BE ISOLATED...DANGEROUS LIGHTNING IS POSSIBLE WITH ALL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY...BUT NO SEVERE WEATHER IS EXPECTED. THERE IS ANOTHER RISK FOR THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT. SUBSEQUENT OUTLOOKS WILL BE UPDATED TO REFLECT THE POTENTIAL FOR ANY HAZARDOUS WEATHER AS THAT TIME NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) JCB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:10 PM CST | Severe Thunderstorm Warning | GID | Phillips | 45 min |
| Apr 2, 2:11 PM CDT | High Wind Warning | GID | Mitchell, Osborne, Phillips, Rooks, Smith | 5 hr |
| Apr 1, 7:17 PM CST | Severe Thunderstorm Warning | GID | Furnas | 24 min |
| Apr 1, 7:52 PM CST | Severe Thunderstorm Warning | GID | Kearney | 25 min |
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Kansas, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.